Connecticut, 2015

Damaging Winds in Connecticut, June 23, 2015

June 23, 2015 · NWS OKX · 17 events in 4 counties and zones

A passing cold front triggered multiple severe thunderstorms across the entirety of Southern Connecticut.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$138,000
Crop damage
None recorded
Events
17

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS OKX wrote it up.

A passing cold front triggered multiple severe thunderstorms across the entirety of Southern Connecticut.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New York, NY wrote its last area forecast discussion before the first event at Jun 23, 12:37 PM EST, 2 hours 23 minutes earlier.

Area forecast discussion, Jun 23, 12:37 PM EST, 2 hours 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW YORK NY
137 PM EDT TUE JUN 23 2015

.SYNOPSIS...
A COLD FRONT WILL MOVE SOUTHEAST ACROSS THE AREA THIS EVENING.
HIGH PRESSURE WILL FOLLOW THROUGH WEDNESDAY...THEN WEAKEN ON
THURSDAY AS IT SLIDES EAST. A PROLONGED PERIOD OF UNSETTLED
WEATHER IS POSSIBLE AS SEVERAL WAVES OF LOW PRESSURE TRACK NEAR
THE AREA FROM THURSDAY NIGHT INTO EARLY NEXT WEEK.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT FOR THE ENTIRE
LOCAL AREA UNTIL 400 PM.

AS A COLD FRONT THAT EXTENDS FROM SW PA THRU CENTRAL NY STATE MVS
SE...HVY SHOWERS AND TSTMS WILL CONT TO DEVELOP AND MV RAPIDLY
EAST TOWARD AND ACROSS THE REGION AS THE ATMOSPHERE CONTS TO
DESTABILIZE.

THE PRIMARY THREAT WILL BE DAMAGING WINDS WITH A LOW PROB OF
TORNADOES.

STAY TUNED FOR POTENTIAL WARNINGS AND SPECIAL WEATHER STATEMENTS.

HEAT INDEX VALUES WILL RISE INTO THE UNCOMFORTABLE MID AND UPPER
90S THIS AFTN...JUST BELOW ADVISORY CRITERIA.

THERE IS A MODERATE RISK OF RIP CURRENTS AT OCEAN BEACHES TODAY.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM WEDNESDAY/...
THE FRONT MOVES EAST OF THE REGION THIS EVENING BRINGING AN END
TO THE THREAT OF SEVERE WEATHER AND RAIN. SKIES WILL CLEAR FROM
NW TO SE OVERNIGHT WITH MUCH DRIER AIR FILTERING IN BEHIND THE
FRONT.

HIGH PRESSURE BUILDS INTO THE REGION ON WEDNESDAY WITH MOSTLY
CLEAR SKIES FORECAST. IT WILL BE A LITTLE COOLER AND MUCH LESS
HUMID THAN TUESDAY. HIGHS WILL BE IN THE LOWER TO MIDDLE 80S. WITH
DEW POINTS FALLING INTO THE 50S...HEAT INDICES WILL BE IN THE
LOWER 80S.

&&

.LONG TERM /WEDNESDAY NIGHT THROUGH TUESDAY/...
WEDNESDAY NIGHT WILL BE DRY WITH MOSTLY CLEAR SKIES WITH HIGH
PRESSURE OVER THE REGION. CLOUDS WILL BEGIN TO INCREASE ON THURSDAY
AS THE HIGH PRESSURE MOVES OFFSHORE AND WEAKENS. THE FIRST IN A
SERIES OF WAVES WILL APPROACH THE AREA THURSDAY NIGHT INCREASING THE
CHANCES FOR RAIN. THIS LOW PASSES SOUTH OF LONG ISLAND ON
FRIDAY...FOLLOWED BY A SERIES OF LOWS THROUGH THE WEEKEND. THIS WILL
RESULT IN A PERIOD OF UNSETTLED WEATHER WITH CLOUDS...PERIODS OF
RAIN/DRIZZLE AND ONSHORE FLOW RESULTING IN COOLER THAN NORMAL
CONDITIONS INTO EARLY NEXT WEEK. FOR NOW...THE CONSENSUS HAS ALL THE
LOWS TRACKING SOUTH OF LONG ISLAND...THEREFORE WILL CONTINUE TO KEEP
THE MENTION OF THUNDER OUT OF THE FORECAST SINCE WE WILL BE ON THE
STABLE SIDE.

TEMPERATURES WILL BE NEAR NORMAL ON THURSDAY...THEN BELOW NORMAL
THROUGH THE WEEKEND.

&&

.AVIATION /18Z TUESDAY THROUGH SUNDAY/...
POTENTIAL HIGH IMPACT DAY WITH STRONG AFTERNOON CONVECTION...

INITIAL CLUSTER OF STORMS APPROACHING FROM EASTERN PA HAS WEAKENED
AND SHOULD NOT POSE AS BIG A THREAT AS INDICATED BY 15Z AMD.
UNSCHED AMD FORTHCOMING TO DOWNPLAY THIS. THERE IS STILL HOWEVER
POTENTIAL FOR LINE OF STRONG TO SEVERE THUNDERSTORMS TO IMPACT
THE TERMINALS THIS AFTERNOON...DURING THE 19Z TO 23Z TIME FRAME.
THE MAIN THREAT WILL BE STRONG WINDS.

BRIEF IFR CONDITIONS ARE POSSIBLE WITH ANY CONVECTION. THERE IS
ALSO THE POSSIBILITY OF HAZE AT SOME OF THE TERMINALS.

A GENERAL S FLOW 10 KT OR LESS THIS MORNING WILL INCREASE AND
GRADUALLY VEER...BECOMING GUSTY BY LATE MORNING/EARLY AFTERNOON
WITH GUSTS REACHING 20-25 KT. WINDS SHOULD BECOME NW 5-10 KT THIS
EVENING AFTER COLD FROPA.

     NY METRO ENHANCED AVIATION WEATHER SUPPORT...

DETAILED INFORMATION...INCLUDING HOURLY TAF WIND COMPONENT FCSTS CAN
BE FOUND AT:  HTTP:/WWW.ERH.NOAA.GOV/ZNY/N90 (LOWER CASE)

KJFK FCSTER COMMENTS: THERE IS SOME UNCERTAINTY WITH THE TIMING
AND MAGNITUDE OF CONVECTION FORECAST FOR THIS AFTERNOON.

KLGA FCSTER COMMENTS: THERE IS SOME UNCERTAINTY WITH THE TIMING
AND MAGNITUDE OF CONVECTION FORECAST FOR THIS AFTERNOON.

KEWR FCSTER COMMENTS: THERE IS SOME UNCERTAINTY WITH THE TIMING
AND MAGNITUDE OF CONVECTION FORECAST FOR THIS AFTERNOON.

THE AFTERNOON KEWR HAZE POTENTIAL FORECAST IS GREEN...WHICH IMPLIES
SLANT RANGE VISIBILITY 7SM OR GREATER OUTSIDE OF CLOUD.

KTEB FCSTER COMMENTS: THERE IS SOME UNCERTAINTY WITH THE TIMING
AND MAGNITUDE OF CONVECTION FORECAST FOR THIS AFTERNOON.

KHPN FCSTER COMMENTS: THERE IS SOME UNCERTAINTY WITH THE TIMING
AND MAGNITUDE OF CONVECTION FORECAST FOR THIS AFTERNOON.

KISP FCSTER COMMENTS: THERE IS SOME UNCERTAINTY WITH THE TIMING
AND MAGNITUDE OF CONVECTION FORECAST FOR THIS AFTERNOON.

.OUTLOOK FOR 12Z WED THROUGH SAT...
.WED...VFR. W-NW WINDS G20KT IN THE AFTERNOON.
.THU...CHANCE OF SHOWERS WITH MVFR OR LOWER CONDS IN THE LATE DAY
AND AT NIGHT.
.FRI-SAT...PERIODS OF RAIN WITH MVFR OR LOWER CONDS POSSIBLE.

&&

.MARINE...
A SMALL CRAFT ADVISORY REMAINS IN EFFECT

SW WINDS INCREASE AHEAD OF AN APPROACHING COLD FRONT TODAY. SW
WINDS WILL GUST TO 25 KT AND SEAS WILL BUILD TO 3-5 FT ON THE
OCEAN THRU EVENING...WHILE 25 KT GUSTS WILL DEVELOP ON NY
HARBOR/SOUTH SHORE BAYS IN THE AFTERNOON THROUGH SUNSET. AN SCA
REMAINS IN EFFECT FOR THE OCEAN UNTIL 2 AM WEDNESDAY AND FOR THE
HARBOR/SOUTH SHORE BAYS UNTIL 8 PM THIS EVENING.

THUNDERSTORMS MOVING ACROSS THE WATERS THRU THIS EVENING MAY ALSO
PRODUCE GUSTY WINDS.

SUB SCA CONDITIONS ARE EXPECTED ON WEDNESDAY AND THURSDAY
WITH A WEAK PRESSURE GRADIENT ACROSS THE WATERS. WINDS AND SEAS
COULD BUILD TO SMALL CRAFT LEVELS FRIDAY NIGHT THROUGH THE WEEKEND
AS A SERIES OF LOWS MOVE ACROSS THE WATERS. RIGHT NOW...THE BEST
CHANCES FOR SMALL CRAFT CONDITIONS WILL BE SATURDAY NIGHT INTO
SUNDAY AS THE STRONGEST OF THE LOWS PASSES THROUGH THE WATERS
DURING THIS TIME FRAME.

&&

.HYDROLOGY...
SHOWERS AND THUNDERSTORMS THRU THIS EVENING WILL HAVE THE
POTENTIAL TO PRODUCE LOCALLY HEAVY RAINFALL. PRIMARILY MINOR
FLOODING IS EXPECTED...BUT ISOLATED FLASH FLOODING IS POSSIBLE.

THERE IS A CHANCE FOR SEVERAL ROUNDS OF WIDESPREAD RAINFALL FROM
THU THROUGH SUN...ALTHOUGH DIFFERENCES IN THE EXACT TRACKS OF THE
WAVES OF LOW PRES ARE UNCERTAIN WHICH WILL DETERMINE AMOUNTS.

&&

.OKX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...NONE.
NJ...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 2 AM EDT WEDNESDAY FOR ANZ350-353-
     355.
     SMALL CRAFT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR ANZ338-
     345.

&&

SYNOPSIS...GC
NEAR TERM...GC
SHORT TERM...DS
LONG TERM...BC/24
AVIATION...DW
MARINE...GC
HYDROLOGY...GC
Hazardous weather outlook, Jun 23, 2:52 PM EST, 8 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW YORK NY
352 PM EDT TUE JUN 23 2015

CTZ005>012-NJZ002-004-006-103>108-NYZ067>075-078>081-176>179-242000-
NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX-
NORTHERN NEW LONDON-SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN-
SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-WESTERN PASSAIC-
EASTERN PASSAIC-HUDSON-WESTERN BERGEN-EASTERN BERGEN-WESTERN ESSEX-
EASTERN ESSEX-WESTERN UNION-EASTERN UNION-ORANGE-PUTNAM-ROCKLAND-
NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)-BRONX-
RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-NORTHWESTERN SUFFOLK-
NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK-
NORTHERN QUEENS-NORTHERN NASSAU-SOUTHERN QUEENS-SOUTHERN NASSAU-
352 PM EDT TUE JUN 23 2015

...SEVERE THUNDERSTORM WATCH 344 IN EFFECT UNTIL 9 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN
CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

SEVERE THUNDERSTORM DEVELOPMENT IS POSSIBLE THROUGH THIS EVENING
AS A COLD FRONT MOVES SOUTHEAST ACROSS THE REGION. DAMAGING WIND
GUSTS AND LARGE HAIL WILL BE THE PRIMARY THREATS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

ANZ330-335-338-340-345-350-353-355-242000-
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-PECONIC AND GARDINERS BAYS-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
352 PM EDT TUE JUN 23 2015

...SEVERE THUNDERSTORM WATCH 344 IN EFFECT UNTIL 9 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

THUNDERSTORM DEVELOPMENT IS POSSIBLE THIS AFTERNOON AND EVENING
AS A COLD FRONT TRACKS THROUGH THE REGION. WINDS IN EXCESS OF 35
KT AND LARGE HAIL WILL BE POSSIBLE IN THE STRONGEST STORMS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

In the hours before

Special weather statement, Jun 23, 2:22 PM EST, 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
322 PM EDT TUE JUN 23 2015

CTZ009-NJZ103-104-NYZ067>071-231945-
SOUTHERN FAIRFIELD-EASTERN BERGEN-EASTERN BERGEN-WESTERN
BERGEN-NORTHERN WESTCHESTER-SOUTHERN
WESTCHESTER-ORANGE-ROCKLAND-SOUTHERN WESTCHESTER-PUTNAM-
322 PM EDT TUE JUN 23 2015

...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT SOUTHERN FAIRFIELD...
NORTHEASTERN BERGEN...ROCKLAND...PUTNAM...WESTCHESTER AND EASTERN
ORANGE COUNTIES...

AT 322 PM EDT...AN AREA OF STRONG THUNDERSTORMS WAS NEAR POMONA...OR
NEAR SLOATSBURG...MOVING EAST AT 45 MPH.

WIND GUSTS OF 50 TO 55 MPH ARE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
STAMFORD...WHITE PLAINS...PORT CHESTER...NEWBURGH...PARAMUS...
OSSINING...PEEKSKILL...HAVERSTRAW...TARRYTOWN...MOUNT KISCO...DOBBS
FERRY...NYACK...BREWSTER...COLD SPRING...NANUET...NORTH TARRYTOWN...
LAKE CARMEL...MONSEY...WEST POINT AND NEW CITY.

LAT...LON 4155 7398 4146 7400 4149 7393 4153 7354
      4102 7358 4101 7358 4104 7360 4101 7360
      4100 7364 4101 7365 4099 7366 4094 7409
      4155 7413
TIME...MOT...LOC 1922Z 267DEG 39KT 4120 7412

JC

The radar

The Brookhaven radar (KOKX), 70 km away, was scanning. The volume nearest the first event began at 20:00 UTC.

Open the radar archive at this moment

Event by event

17 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Fairfield

When
June 23, 3:00 PM EST
Where
Fairfield County, Ridgefield
Measured
61 kt (70 mph) estimated gust
Property damage
$25,000
Reported by
Public
Coordinates
41.280, -73.500

Multiple trees were reported down across town, with several down upon cars.

Thunderstorm Wind, Fairfield

When
June 23, 3:05 PM EST
Where
Fairfield County, Redding
Measured
61 kt (70 mph) estimated gust
Property damage
$10,000
Reported by
Public
Coordinates
41.300, -73.380

Trees were reported down on power lines along route 58. Many side roads were reported blocked from downed trees.

Thunderstorm Wind, Fairfield

When
June 23, 3:10 PM EST
Where
Fairfield County, Sandy Hook
Measured
61 kt (70 mph) estimated gust
Property damage
$10,000
Reported by
Trained Spotter
Coordinates
41.420, -73.280

Widespread trees were reported down throughout the Sandy Hook area.

Thunderstorm Wind, New Haven

When
June 23, 3:13 PM EST
Where
New Haven County, 2.58 mi WSW of Seymour
Measured
61 kt (70 mph) estimated gust
Property damage
$8,000
Reported by
Public
Coordinates
41.365, -73.116

Multiple large trees were reported down along Meadow Woods Road in Seymour.

Thunderstorm Wind, Fairfield

When
June 23, 3:18 PM EST
Where
Fairfield County, 1.25 mi WNW of East Vlg
Measured
61 kt (70 mph) estimated gust
Property damage
$13,000
Reported by
Trained Spotter
Coordinates
41.360, -73.200

Widespread trees were reported down across the northern portion of the town of Monroe. Several roads were reported closed as a result.

Thunderstorm Wind, New Haven

When
June 23, 3:35 PM EST
Where
New Haven County, Hamden
Measured
52 kt (60 mph) estimated gust
Property damage
$5,000
Reported by
Fire Department/Rescue
Coordinates
41.380, -72.900

Multiple large branches and wires were reported down across the town of Hamden.

Thunderstorm Wind, New Haven

When
June 23, 3:40 PM EST
Where
New Haven County, 0.27 mi WNW of North Haven
Measured
52 kt (60 mph) estimated gust
Property damage
$8,000
Reported by
Public
Coordinates
41.382, -72.855

Multiple trees and power lines were reported down along Pool Road.

Thunderstorm Wind, New Haven

When
June 23, 3:40 PM EST
Where
New Haven County, 2.86 mi ENE of Meriden
Measured
61 kt (70 mph) estimated gust
Property damage
$2,000
Reported by
Trained Spotter
Coordinates
41.548, -72.750

A large tree was reported down, blocking Mayflower Lane.

Thunderstorm Wind, New Haven

When
June 23, 3:40 PM EST
Where
New Haven County, Wallingford
Measured
61 kt (70 mph) estimated gust
Property damage
$15,000
Reported by
Trained Spotter
Coordinates
41.450, -72.830

Numerous trees and power lines were reported down throughout the entire town.

Thunderstorm Wind, Middlesex

When
June 23, 3:47 PM EST
Where
Middlesex County, Durham
Measured
52 kt (60 mph) estimated gust
Property damage
$15,000
Reported by
Broadcast Media
Coordinates
41.470, -72.680

Numerous trees and power lines were reported down throughout the entire town.

Thunderstorm Wind, New London

When
June 23, 4:00 PM EST
Where
New London County, Colchester
Measured
52 kt (60 mph) estimated gust
Property damage
$8,000
Reported by
Amateur Radio
Coordinates
41.570, -72.330

Numerous trees and wires were reported down throughout town.

Thunderstorm Wind, New London

When
June 23, 4:08 PM EST
Where
New London County, 2.68 mi NNW of Oakdale
Measured
61 kt (70 mph) estimated gust
Property damage
$8,000
Reported by
Trained Spotter
Coordinates
41.503, -72.197

Numerous trees were reported down along Route 82.

Thunderstorm Wind, New London

When
June 23, 4:10 PM EST
Where
New London County, 0.78 mi ENE of Franklin
Measured
52 kt (60 mph) estimated gust
Property damage
$1,000
Reported by
SHAVE Project
Coordinates
41.605, -72.136

A tree was reported down along Route 32.

Thunderstorm Wind, New London

When
June 23, 4:10 PM EST
Where
New London County, 0.43 mi SSE of Northwichtown
Measured
61 kt (70 mph) estimated gust
Property damage
$3,000
Reported by
Public
Coordinates
41.545, -72.096

A large tree was reported down, blocking the southbound lane of New London Turnpike at the Route 2/32 interchange.

Thunderstorm Wind, New London

When
June 23, 7:08 PM EST
Where
New London County, 0.39 mi SE of Lyme
Measured
52 kt (60 mph) estimated gust
Property damage
$5,000
Reported by
Law Enforcement
Coordinates
41.295, -72.316

Trees and branches were reported down across the town of Old Lyme.

Thunderstorm Wind, New London

When
June 23, 7:16 PM EST
Where
New London County, Niantic
Measured
52 kt (60 mph) estimated gust
Property damage
$2,000
Reported by
Law Enforcement
Coordinates
41.320, -72.200

Trees were reported down in town.

Thunderstorm Wind, New London

When
June 23, 7:20 PM EST
Where
New London County, 0.71 mi ENE of Harrisons
Measured
52 kt (60 mph) estimated gust
Property damage
$3,000
Reported by
Department of Highways
Coordinates
41.383, -72.087

Trees were reported down at 492 Military Highway.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Connecticut in 2015Every state in 2015This day in weather historyWarnings in Connecticut, June 2015

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 590336, 590337, 590339, 590340, 590343, 590344, 590345, 590346, 590348, 590347, 590352, 590349, 590350, 590351, 590353, 590354, 590355.